question-icon

What causes greenish stool and diahrea while on zinc and selenium supplements?

default
Posted on Sat, 19 Jul 2014
Question: Hi I'm experiencing greenish stool and diahrea, I am taking zinc and selenium supplements and eating a low carb diet as I lose weight. Do I need to worry??
doctor
Answered by Dr. R.A. Singh (1 hour later)
Brief Answer:
Get your stool examined.

Detailed Answer:
Hi,
Thanks for writing your query.

Green stools are common when bile does not get enough time for its action, as in diarrhea. Action of bile result in normal brownish color of the stool.

I would advise that you should get your stool examined for any infection or parasitic infestation.

You should eat light meals prepared under hygienic conditions.
You can take an antacid like Omeprazole 40mg once a day before meals.
A probiotic along with digestive enzyme preparation containing pepsin and fungal diastase after meals will be helpful.

I hope this is helpful to you.
If you have any further query, I will be happy to help.
Regards. Thanks.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. R.A. Singh

Emergency Medicine Specialist

Practicing since :2000

Answered : 2232 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes greenish stool and diahrea while on zinc and selenium supplements?

Brief Answer: Get your stool examined. Detailed Answer: Hi, Thanks for writing your query. Green stools are common when bile does not get enough time for its action, as in diarrhea. Action of bile result in normal brownish color of the stool. I would advise that you should get your stool examined for any infection or parasitic infestation. You should eat light meals prepared under hygienic conditions. You can take an antacid like Omeprazole 40mg once a day before meals. A probiotic along with digestive enzyme preparation containing pepsin and fungal diastase after meals will be helpful. I hope this is helpful to you. If you have any further query, I will be happy to help. Regards. Thanks.